RUS  ENG JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PACKAGE AMSBIB
General information
Latest issue
Archive

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Chebyshevskii Sb.:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Chebyshevskii Sb., 2017, Volume 18, Issue 4, Pages 261–268 (Mi cheb610)  

On some properties of continued periodic fractions with small length of period related with hyperelliptic fields and $S$-units

Yu. V. Kuznetsov, Yu. N. Shteinikov

Scientific Research Institute for System Analysis of the Russian Academy of Sciences, Moscow

Abstract: Let $\mathbb{Q}$ be a field of rational numbers, let $\mathbb{Q}(x)$ be the field of rational functions of one variable, and let $ f\in \mathbb{Q}[x]$ be a squarefree polynomial of odd degree which is equal to $2g+1, g>0$. Suppose that for a polynomial $h$ of degree $1$ the discrete valuation $\nu_{h} $ which is uniquely defined on $\mathbb{Q}(x)$ has two nonequivalent extensions to the field $L = \mathbb{Q}(x)(\sqrt{f})$ and $\nu'_{h}$ is one of these extensions. We put $S =\{\nu'_{h},\nu_{\infty}\}$, where $\nu_{\infty}$ is an infinite valuation of the field $L$. In the paper [4] V. P. Platonov and M. M. Petrunin (see also [2]) obtained that a $S$-unit in $L$ exists if and only if the element $\frac{\sqrt{f}}{h^{g+1}}$ expands into the periodic infinite continuous functional fraction. In this paper we study continuous periodic fractions connected with this expansion. For some small values of the length of period and quasiperiod we obtained estimates for the degrees of corresponding fundamental $S$-units and some necessary conditions with which the elements of these fractions have to satisfy.
In the proof we use the results obtained by V. P. Platonov and M. M. Petrunin in the paper [4].

Keywords: continued fractions, hyperelliptic fields, $S$-units, valuation.

Funding Agency Grant Number
Russian Science Foundation 16-11-10111


DOI: https://doi.org/10.22405/2226-8383-2017-18-4-260-267

Full text: PDF file (642 kB)
References: PDF file   HTML file

UDC: 511.31
Received: 01.09.2017
Accepted:14.12.2017

Citation: Yu. V. Kuznetsov, Yu. N. Shteinikov, “On some properties of continued periodic fractions with small length of period related with hyperelliptic fields and $S$-units”, Chebyshevskii Sb., 18:4 (2017), 261–268

Citation in format AMSBIB
\Bibitem{KuzSht17}
\by Yu.~V.~Kuznetsov, Yu.~N.~Shteinikov
\paper On some properties of continued periodic fractions with small length of period related with hyperelliptic fields and $S$-units
\jour Chebyshevskii Sb.
\yr 2017
\vol 18
\issue 4
\pages 261--268
\mathnet{http://mi.mathnet.ru/cheb610}
\crossref{https://doi.org/10.22405/2226-8383-2017-18-4-260-267}


Linking options:
  • http://mi.mathnet.ru/eng/cheb610
  • http://mi.mathnet.ru/eng/cheb/v18/i4/p261

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles
  • Number of views:
    This page:43
    Full text:17
    References:5

     
    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2019